Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


is my dr. right?
Sep 26, 2005

I have recently started a new regime of retrovir, reyataz, viread & norvir due to drug resistance. my last counts after almost 2 months were 68 cd4 and zero detectability. I have been experiencing the usual side effects of loose stools and upset stomach and nausea. Then started running short lived fevers followed a couple days later by extreme fatigue (causing labored breathing and light headedness). My dr. thinks it is reconstitution and has run several tests to rule out other causes. lactic acid normal and liver slightly elevated. Have also had a scan of my spleen which he thought felt slightly large. The results on that are not in yet. I am not scheduled to see him for 3 weeks since he is on vacation. Because I was feeling so poorly and really scared of the fatifue and almost fainting I stopped taking my meds. After a couple days the fatigue and light headedness has all but disappeared. I should also tell you that I have had numerous TIA's and a stroke and am on lipitor for that. I dont doubt that reconstitution could be playing a part but I am moreconcerned about having another stroke or whether there is one of the drugs causing these symptoms. Should my dr. be looking at these things or am I trying to hard to self diagnose? I would really like to know before he returns so I will be etter informed before I discuss this with him. Thanks so much, BB

Response from Dr. Henry

Immune reconstitution can cause symptoms like you describe when more effective HIV therapy is started when the CD4 count is low but that is a diagnosis of exclusion. Stopping medications puts you at increased risk for a wide variety of severe-AIDS related problems so I recommend informing your HIV specialist's office to see what they recommend (they would know the details of your HIV history). Fatigue is fairly common when a new potent HIV regimen is started so that is difficult to sort out in many cases. Hopefully you are on good nutrition support, have OK hormone levels, and are on drugs to prevent opportunistic infections. KH



Previous
Plastic Surgery for Person with AIDS
Next
erratic heart rate & HIV meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement